MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE II LEFT VENTRICULAR ASSIST DEVICE; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE II LEFT VENTRICULAR ASSIST DEVICE; VENTRICULAR (ASSIST) BYPASS
Model Number 104911
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Gastrointestinal Hemorrhage (4476)
Date of Event 10/28/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a correlation between the device and the report of gastrointestinal (gi) bleeding could not be conclusively determined.Bleeding is listed in the instructions for use as a potential adverse event that may be associated with the use of heartmate 3 left ventricular assist system.Gi bleeding has been previously investigated and will continue to be monitored through quality data reviews, which are conducted on production and post product signals to evaluate if products are conforming to product requirements.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the patient was admitted on (b)(6) 2025 to (b)(6) 2025 with gastrointestinal bleeding (gib).Esophagogastroduodenoscopy (egd)/colonoscopy was unable to find the source, but hemoglobin continued to trend downward even with blood transfusions.The patient passed away at home while on hospice on (b)(6) 2025 at 14:05.The outcome was not considered to be device related.The outcome was related to gib secondary to anticoagulation and ventricular assist device (vad) support.The device parameters were within normal limits for this patient.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.

Brand Name
HEARTMATE II LEFT VENTRICULAR ASSIST DEVICE
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23759662
Report Number2916596-2025-07903
Device Sequence Number21365067
Product Code DSQ
UDI-Device Identifier00813024011170
UDI-Public(01)00813024011170(17)140131
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/31/2014
Device Model Number104911
Device Catalogue Number104911
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age86 YR
Patient SexMale
Patient Weight61 KG